MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually and electrically.Mechanical tests were performed on 3 retained samples of the same lot.All tested samples were found to perform within limits.No faults were detected.The involved device has not been made available to us for a further investigation.We received a picture showing a small burnt spot on the left side near to the isolated connecting tab when viewed on the gel side of the electrode.However, the information provided indicates that the ifu has not been followed.The ifu explicetly states: "these neutral electrodes must only be used by appropriately qualified medical personnel who have been trained in their use based on these instructions for use.(.) improper use of neutral electrodes can cause damage to tissue.These instructions for use serve to ensure patient safety.Not following these instructions may lead to burns, pressure necroses, or other skin trauma during use.(.) monitoring electrodes or other devices that may provide an alternative earthing route for the high-frequency current should be applied as far from the surgical site as possible." the staff member removed a pad and was about to replace it.While she was holding the pad, the surgeon activated the generator.The staff member's body thus created an alternative earthing route for the high-frequency current causing a burn on her fingers.We therefore conclude that a user error caused the event.
 
Event or Problem Description
On (b)(6) 2021 we have been informed about an incident involving a dispersive electrode.A neurosurgery procedure was performed at winchester medical centerl in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The user report stated: " it was reported by the sales rep that during a neurology case while using two 0855c pads with two generators one of the pads alarmed as if it was not in good contact with the patient.The or staff removed pad and was about to replace the pad and the generator was not shut off, while holding it the surgeon activated the generator resulting in three small burns on her fingers" the injury was described as small burn.We have also been informed that there are no anticipated long-term effects from the burn and the current status of the staff member is that the injuries are doing fine and burn healed.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key11839773
Report Number8020045-2021-00016
Device Sequence Number17059086
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberRS271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;